9 doctors weighed in:

Could ADHD medication and Vyvanse (lisdexamfetamine) lead to depression symptoms in a 16 year-old?

9 doctors weighed in
Dr. Travis Hansen
Pediatrics - Psychiatry
5 doctors agree

In brief: Yes

Adhd medications including vyvanse (lisdexamfetamine) can have side-effects like depression.
Keep in mind it could be depression as well so you should bring this up with your health care provider.

In brief: Yes

Adhd medications including vyvanse (lisdexamfetamine) can have side-effects like depression.
Keep in mind it could be depression as well so you should bring this up with your health care provider.
Dr. Travis Hansen
Dr. Travis Hansen
Thank
Dr. Lynne Weixel
Clinical Psychology
2 doctors agree

In brief: Not usually, but yes

There have been some post-marketing (approval) studies that have suggested depression as a possible side effect.
Of course, as dr. A.A. Says they may also relate to pre-existing or latent depression. It is troubling for patients and family to have to contend with side effects and most all prescription drugs have some. Hopefully, things will improve sooner than later.

In brief: Not usually, but yes

There have been some post-marketing (approval) studies that have suggested depression as a possible side effect.
Of course, as dr. A.A. Says they may also relate to pre-existing or latent depression. It is troubling for patients and family to have to contend with side effects and most all prescription drugs have some. Hopefully, things will improve sooner than later.
Dr. Lynne Weixel
Dr. Lynne Weixel
Thank
Dr. Alan Ali
Psychiatry
2 doctors agree

In brief: Vyvanse (lisdexamfetamine)

Not directly, unless there is underlying diagnosis of mood disorder.

In brief: Vyvanse (lisdexamfetamine)

Not directly, unless there is underlying diagnosis of mood disorder.
Dr. Alan Ali
Dr. Alan Ali
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
111,000 doctors available
Read more answers from doctors